Candace Iron

Professor (Partial-Load)
Humber College, Toronto
Participates in 2 items
Candace Iron holds a PhD in Humanities from York University, Toronto, Canada. Although she specializes in 19th-century religious architecture in Canada, much of her current research relates to the adaptive reuse of buildings between religious traditions. She first became interested in the adaptive reuse of religious architecture while working as an Architectural Historian at the Ontario Heritage Trust, where she helped develop and implement the Ontario's Places of Worship website and database.
Candace is currently a Partial-Load Professor of Liberal Studies at Humber College, Toronto, where she teaches courses in religious history and aesthetic theory. Additionally, Candace is the Vice-President of Membership of the Society for the Study of Architecture in Canada. Candace has presented more than 30 scholarly papers at national and international conferences and has published several chapters and articles dealing with church architecture in Canada, adaptive reuse, and architectural theory.

Refereed Contributions:
Chapters in books: Iron, Candace. "Adapting Pugin's True Principles to Canada: William Hay's Architectural Theory." Gothic Revival Worldwide: AWN Pugin's Global Influence. (2016) Leuven: KADOC (55-63). 
Iron, Candace. "Religion to Religion: A Case Study for the Adaptive Reuse of Church Buildings by Non-Christian Religious Groups in Ontario, Canada." Le Devenir Des Églises: Patrimonialisation Ou Disparition. Ed. Jean-Sébastien Sauvé and Thomas Coomans. Québec: Presses De L'Université Du Québec, 2014. (93-113).
Refereed Contributions:
Articles in scholarly refereed journals: "Henry Langley's Catholic Church Commissions: adapting Charles Borromeo's Instructiones to the Gothic Revival in Canada." Journal of the Society for the Study of Architecture in Canada. 38.1 (2013): 47-58.
“Why Such an Odd Plan? Milton Earl Beebe’s St. Thomas Anglican Church, St. Catharines, Ontario.” Journal of the Society for the Study of Architecture in Canada. 31.2 (2006): 11-22.
“Thomas John Rutley: A Presbyterian Church Designer.” Journal of the Society for the Study of Architecture in Canada. 30.2 (2005): 39-46. Forthcoming Contributions (accepted):Iron, Candace. "Scott-to-Hay-to-Langley: The 19th-century Apprenticeship System and the Creation of a Gothic Revival Architectural Lineage in Canada." Medieval Gothic Architecture and Its Revivals. Ed. Candice Bogdanski and Malcolm Thurlby. Cambridge: Cambridge Scholars, forthcoming. (23 pages).
Non-Refereed Contributions (Articles co-authored with Malcolm Thurlby):
“Two Heritage Churches in Dundas, Part 2: Knox Presbyterian Church.” Raise the Hammer. (August 20, 2010).
“Two Heritage Churches in Dundas, Part 1: St Augustine's Roman Catholic Church.” Raise the Hammer. (July 30, 2010).
“John G. Howard's St James's Anglican Church, Dundas.” Raise the Hammer. (July 11, 2010).
“Gothic Traditions and Ontario Churches.” Heritage Matters Magazine. (September 2009): 22-23.
"St. John’s Anglican Church, Ancaster: An Architectural History." Raise the Hammer. (November 27, 2007).
Non-Refereed Contributions: Book Reviews
"A Review of Barry Magrill's, A Commerce of Taste: Church Architecture in Canada, 1867-1914." Letters in Canada 2012 83.2, n.pag.

Sessions in which Candace Iron participates

Tuesday 7 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
9:00
9:00
Current Research IV 3 hours 30 minutes, 9:00 - 12:30

Concordia, John Molson School of Business Building (MB) - MB 1.301

Regular session

Candace Iron, Humber College, Toronto (Moderator)

Sessions in which Candace Iron attends

Monday 6 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
7:00
7:00
Registration 10 hours, 7:00 - 17:00

Concordia, Engineering, Computer Science and Visual Arts Integrated Complex Building (EV) - EV 1.116

12:30
12:30
Lunchboxes | Boîtes à lunch 1 hour, 12:30 - 13:30

Concordia, Engineering, Computer Science and Visual Arts Integrated Complex Building (EV) - EV Atrium

Repas

13:30
13:30
The Future of Heritage in Ontario 1 hour 30 minutes, 13:30 - 15:00

Concordia, John Molson School of Business Building (MB) - MB S1.401

Roundtable

Joel Konrad, ASI (Participant)

Rebecca Sciarra, ASI (Participant)

Marcus Letourneau (Participant)

Stephen Heathorn, McMaster University (Participant)

David Cuming, Cultural Heritage Resource Consultant (Participant)

Michelle Lee, Heritage Planner, City of Waterloo (Participant)

Robert MacDonald, ASI (Participant)

Joel Konrad, ASI (Moderator)

15:00
15:00
Break | Pause 30 minutes, 15:00 - 15:30

Concordia, John Molson School of Business Building (MB) - MB Atrium

Pause

15:30
15:30
Keynote: Il n'est de patrimoine qu'au futur...| Only in the future will it be heritage... (Xavier Greffe) 1 hour 30 minutes, 15:30 - 17:00 , Signup required

Concordia, John Molson School of Business Building (MB) - MB 1.210

Keynote with simultaneous translation / Conférence avec traduction simultanée

Xavier Greffe, University paris I (Participant)

Luc-Normand Tellier, UQAM (Moderator)

18:00
18:00
Film Series Celebration : Sugar Shack Event 1 hour, 18:00 - 19:00 , Signup required

Concordia, LB Building - LB 123

Cocktail

Jessica Mace, UQAM (Moderator)

Gwenaëlle Reyt (Participant)

Michelle L. Stefano, University of Maryland, American Studies, United States (Participant)

Marie-Blanche Fourcade (Moderator)

19:00
19:00
Film Series: Mill Stories: Remembering Sparrows Point Steel Mill 35 minutes, 19:00 - 19:35 , Signup required

Concordia, LB Building - LB 125

Michelle L. Stefano, University of Maryland, American Studies, United States (Participant)

20:00
20:00
Film Series: Exit Zero 1 hour 35 minutes, 20:00 - 21:35 , Signup required

Concordia, LB Building - LB 125

Event

Tuesday 7 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
13:30
13:30
Heritage and the New Fate of Sacred Places | Le patrimoine et le destin des lieux sacrés 3 hours 30 minutes, 13:30 - 17:00 , Signup required

Oratoire Saint-Joseph du Mont-Royal (St. Joseph Oratory) - Salle Raoul-Gauthier

Regular session

Chantal Turbide, L'Oratoire Saint-Joseph du Mont-Royal (Moderator)

Luc Noppen, Canada Research Chair in Urban Heritage (Moderator)

19:00
19:00
Pawâ 4 hours, 19:00 - 23:00

La Scena - La Scena (intérieur)

Repas

Wednesday 8 June, 2016

Time Zone: EDT/(GMT-05:00) Eastern Time (US & Canada)
9:00
9:00

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour